|Adult ADHD Home||Succeed at Work||ADHD Self Test|
|Love & Friendships||Manage Time & Money||ADHD Adult Blogs|
|The Organized Life||Stress, Sleep, Health||Adult Support Groups|
|Apps & Gadgets||Inspirational Stories||Expert Answers|
|ADHD Parenting Home||Schedules & Time||Sample Routines|
|Discipline & Behavior||Teens & Young Adults||Parent Support Group|
|ADHD Parenting Skills||Nutrition & Diet||Parenting Blogs|
|Friendships & Social Skills||Sports & Hobbies||Summer & Camps|
|ADHD Treatment Home||ADHD Medications||Medication Reviews||Adderall|
|Treating Your Child||Nutrition & Diet||Fish Oil Printable||Daytrana|
|Expert Q&As||Non-Medical Treatment||Find Professionals||Strattera|
|Behavior Therapy||Brain Training||Quillivant XR||Vyvanse|
|ADHD/LD School Home||High School & College||Accommodations|
|IEPs & 504s||ADHD Study Skills||ADHD School Guide|
|Working with School||School Organization Help||College Survival Guide|
|Social Skills at School||For Teachers Only||Is it LD? A Self Test|
|ADHD Diagnosis Home||ADHD & Women||Is it ADHD? Self Tests|
|Getting a Diagnosis||Is it a Related Condition?||Medical Q&As|
|ADHD Symptoms||Post Diagnosis Next Steps||Myths & Realities|
|Is it Learning Disabilities?||ADHD Treatment||ADHD Support Groups|
|Tools and Checklists|
|ADHD Topics A-Z|
|Share Your Story|
|Give a Gift|
|Buy Back Issues|
New FDA Warning for Stimulant Drugs
A new FDA warning on the labels of stimulants used to treat AD/HD will caution physicians not to prescribe the drugs for children or adults with heart problems.
Wednesday August 23rd - 12:00am
The Food and Drug Administration (FDA) required the warnings after reports of sudden deaths of children who were taking the stimulants. The warnings will be included in the package inserts that come with popular AD/HD medications such as Ritalin, Concerta, and Adderall.
"Although some serious heart problems alone carry an increased risk of sudden death," reads the warning for Ritalin, "stimulant products generally should not be used in children or adolescents with known serious structural cardiac abnormalities, cardiomyopathy, serious heart rhythm abnormalities, or other serious cardiac problems that may place them at increased vulnerability to the sympathomimetic effects of a stimulant drug." The Ritalin label contains a similar warning for adults.
Last February, an FDA advisory panel on medication use recommended the warnings, and another panel comprised of cardiac experts, called for even stronger warnings.